Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 90, NWS Kansas City, MO

April 24, 2008Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 24, 2008, 12:52 AM CDT for Cooper County, Saline County, Missouri. It took effect at Apr 24, 2008, 2:42 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 12:52 AM CDT (05:52 UTC)
In effect from
Apr 24, 2008, 2:42 AM CDT
Expired
Apr 28, 2008, 9:05 AM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 28.15 ft at Apr 26, 2008, 11:00 PM CDT.

actionminormoderate1520253004/2404/2504/2604/2704/2804/29
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 12:28 AM CDT, 24 minutes earlier.

Area forecast discussion, Apr 24, 12:28 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CDT THU APR 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

STRONG CONVECTION IS PRESENTLY EXITING THE EXTREME ERN CWA WITH AN
OUTFLOW BOUNDARY PUSHING WELL SOUTH OF THE CWA. THIS HAS STABILIZED
MUCH OF MO AND ERN KS WITH MAINLY STRATIFORM RAIN REPORTED ACROSS THE
SERN ONE HALF OF THE CWA. THE SHORTWAVE TROUGH INITIATING THE
ACTIVITY WAS LOCATED FM CNTRL KS SOUTH TO NRN TX WITH THE STRONGEST
PORTION OF THE TROUGH LOCATED IN NRN TEXAS. A STRONG CONVECTION
COMPLEX WAS LOCATED IN NRN TX...ESSENTIALLY INTERRUPTING STRONG
MOISTURE TRANSPORT INTO ERN OKLAHOMA AND SWRN MO.

DUE TO THE STABLE SFC ENVIRONMENT AND THE LACK OF RESPECTABLE H8
THETAE ADV...DO NOT EXPECT ANY ADDITIONAL ORGANIZED CONVECTION
ACROSS THE CWA THE REMAINDER OF TNGT. THE RUC APPEARS TO SHOW THE
SITUATION QUITE WELL WITH THE LATEST NAM CLUELESS ON THE DEVELOPMENT
WHICH OCCURRED THIS EVENING. THE NRN PORTION OF THE SHORTWAVE WILL
ONLY AID IN DRIVING LIGHT TO MODERATE STRATIFORM RAIN NORTH OUT OF
SERN KS.

WILL HOLD THE FLOOD WATCH FOR TNGT...MAINLY DUE TO CURRENT
WARNINGS...BUT MAY DROP IN A FEW HOURS.

DB

.AVIATION...
FOR THE 06Z TAFS...THE EARLIER THUNDERSTORMS HAVE STABILIZED THE
ATMOSPHERE AT LEAST TEMPORARILY VERY EARLY THIS MORNING. STRATIFORM
RAIN FM THE SMALL NERN COMPLEX OF STORMS IN NERN OKLAHOMA WILL AFECT
THE TERMINALS BTWN 08-12Z. SPOTTY MVFR CIGS HAVE BEEN REPORTED IN THE
RAIN AREA IN SERN KS. DUE TO THE PATCHY NATURE OF THE STRATUS...DO
NOT PLAN TO MENTION IN THE TERMINALS. WINDS WILL GRADUALLY VEER AND
INCREASE ON THURSDAY IN ADVANCE OF THE NEXT STORM SYSTEM. MOISTURE
WILL GRADUALLY INCREASE AHEAD OF THIS STORM SYSTEM LATER TODAY...BUT THE
CLOUD DECK SHOULD REMAIN VFR. THE THREAT OF THUNDERSTORMS WITH THE
NEXT STORM SYSTEM WILL BE AFT 06Z ON FRIDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON THURSDAY FOR MOZ003-MOZ004-MOZ005-MOZ006-
     MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-
     MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-
     MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
     MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH UNTIL NOON THURSDAY FOR KSZ057-KSZ060-KSZ103-KSZ104-
     KSZ105.
Hazardous weather outlook, Apr 23, 1:03 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED APR 23 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 CLUSTERS OF THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS TO
 WESTERN TEXAS EARLY THIS AFTERNOON...EMBEDDED WITHIN AN INCREASINGLY
 MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY IS EXPECTED TO SLOWLY
 PROGRESS TOWARD THE OUTLOOK AREA OVERNIGHT INTO THURSDAY MORNING.
 ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
 QUARTERS...THE GREATER THREAT WILL BE WITH LOCALLY HEAVY RAINFALL
 PRODUCED BY SLOW MOVING THUNDERSTORMS. ALTHOUGH MUCH OF THE HEAVY
 RAINFALL IS EXPECTED TO OCCUR ALONG AND SOUTH OF A WICHITA TO
 SPRINGFIELD LINE...ANY THUNDERSTORMS THAT DO REACH INTO THE AREA
 WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH AMOUNTS IN
 EXCESS OF AN INCH AND A HALF POSSIBLE. A FLOOD WATCH HAS BEEN
 POSTED FOR THE POTENTIAL OF RENEWED FLOODING DUE TO THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THURSDAY MORNING...SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING
 ACROSS CENTRAL AND NORTH CENTRAL MISSOURI...WITH THE POTENTIAL OF
 HEAVY RAINFALL AND HAIL. THE FLOOD WATCH REMAINS IN EFFECT UNTIL
 THE NOON HOUR. BY THAT TIME THE RAIN SHOULD BE LIFTING NORTHEAST OF
 THE  REGION.

 A STRONGER STORM SYSTEM WILL BE BRINGING A COLD FRONT INTO
 NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE DAY FRIDAY...
 WITH THE POTENTIAL OF MORE THUNDERSTORMS. THIS ACTIVITY MAY BECOME
 SEVERE...ESPECIALLY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA
 FRIDAY AFTERNOON...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
 WIND GUSTS AND MORE HEAVY RAINFALL BEFORE THE FRONT CLEARS THE AREA
 FRIDAY EVENING.

 YET ANOTHER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION
 SATURDAY NIGHT AND INTO SUNDAY. IT IS TOO SOON TO TELL IF
 THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. HOWEVER...ANY
 ADDITIONAL RAINFALL ON THE ALREADY VERY WET GROUND WOULD INCREASE
 THE LIKELIHOOD OF ADDITIONAL FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS
 EVENING IN EASTERN KANSAS AND WESTERN MISSOURI. SPOTTERS ARE ALSO
 ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING.

BOOKBINDER

In the hours before

Special weather statement, Apr 23, 7:22 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT WED APR 23 2008

MOZ053-054-240045-
BATES-HENRY-
722 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR BATES AND WESTERN HENRY COUNTIES
UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUME TO 7 MILES
SOUTH OF RICH HILL...MOVING NORTHEAST AT 43 MPH.

THESE STORMS WILL BE NEAR...
  BUTLER BY 740 PM CDT.
  7 MILES SOUTH OF ADRIAN BY 745 PM CDT.

THE TOWNS OF FOSTER AND PASSAIC ARE ALSO IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

CUTTER
Local storm report, Apr 23, 7:52 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 NNE RICHMOND          39.29N 93.97W
04/23/2008  E0.88 INCH       RAY                MO   PUBLIC

&&

SFORTIN
Local storm report, Apr 23, 8:30 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     GALLATIN                39.91N 93.96W
04/23/2008  E60 MPH          DAVIESS            MO   CO-OP OBSERVER

&&

ABAILEY
Local storm report, Apr 23, 9:21 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FLASH FLOOD      2 E KANSAS CITY         39.12N 94.51W
04/23/2008                   JACKSON            MO   FIRE DEPT/RESCUE

            WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF
            GARDNER AND CHOUTEAU PARKWAY

&&

SFORTIN
Local storm report, Apr 23, 9:27 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FLASH FLOOD      2 NE GLADSTONE          39.23N 94.53W
04/23/2008                   CLAY               MO   FIRE DEPT/RESCUE

            WATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E.
            80TH STREET AND SOCCER DRIVE

&&

SFORTIN
Local storm report, Apr 23, 10:17 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             WARRENSBURG             38.76N 93.73W
04/23/2008  E1.00 INCH       JOHNSON            MO   LAW ENFORCEMENT

0626 PM     HAIL             1 NW MOUND CITY KS      38.15N 94.83W
04/23/2008  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

0637 PM     HAIL             CLIFTON CITY            38.77N 93.05W
04/23/2008  E1.00 INCH       COOPER             MO   TRAINED SPOTTER

0710 PM     HAIL             1 NNE RICHMOND          39.29N 93.97W
04/23/2008  E0.88 INCH       RAY                MO   PUBLIC

0737 PM     FLASH FLOOD      2 E KANSAS CITY         39.12N 94.51W
04/23/2008                   JACKSON            MO   FIRE DEPT/RESCUE

            WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF
            GARDNER AND CHOUTEAU PARKWAY

0737 PM     FLASH FLOOD      2 NE GLADSTONE          39.23N 94.53W
04/23/2008                   CLAY               MO   FIRE DEPT/RESCUE

            WATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E.
            80TH STREET AND SOCCER DRIVE

0750 PM     TSTM WND GST     GALLATIN                39.91N 93.96W
04/23/2008  E60.00 MPH       DAVIESS            MO   CO-OP OBSERVER

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:10 PM CDTFlash Flood WarningEAXRay5 hr
Apr 23, 7:21 PM CDTAreal Flood AdvisoryEAXCaldwell, Daviess, Gentry, Harrison, Worth4 hr
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess38 min
Apr 23, 7:38 PM CDTSevere Thunderstorm WarningEAXChariton23 min
Apr 23, 7:57 PM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette3 hr
Apr 23, 8:26 PM CDTAreal Flood AdvisoryEAXCarroll, Grundy, Henry, Johnson, Livingston, Pettis and 1 more3 hr
Apr 23, 8:31 PM CDTFlash Flood WarningEAXLafayette4 hr
Apr 23, 11:23 PM CDTRiver Flood WarningEAXClay, Ray16 hr
Apr 24, 12:52 AM CDTRiver Flood WarningEAXCass, Henry, Johnson27 hr
Apr 24, 12:52 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr
Apr 24, 4:54 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Apr 24, 5:47 AM CDTAreal Flood WarningEAXCooper, Henry, Howard, Johnson, Lafayette, Pettis and 1 more7 hr
Apr 24, 7:54 AM CDTRiver Flood WarningEAXCooper24 hr
Apr 24, 3:08 AM CDTAreal Flood AdvisoryEAXLinn, Miami6 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.